Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 276, NWS Birmingham, AL

June 18, 2000Madison County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 18, 2000, 7:02 PM CDT for Madison County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2000, 7:02 PM CDT (00:02 UTC)
Expired
Jun 18, 2000, 7:30 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Madison County, AL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 190002
SVRBHM
ALC089-190030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN ALABAMA...

* UNTIL 730 PM CDT.

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS MOVING ACROSS THE EASTERN           
  HUNTSVILLE METRO AREA...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOORES
  MILL AND HUNTSVILLE.

STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:41 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 2:41 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
241 PM CDT SUN JUN 18 2000

A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA, EXCEPT FOR
SOME BRIEF DRYING OVER THE TENNESSEE VALLEY ON MONDAY AS A NEARLY
STATIONARY FRONT DRIFTS SLOWLY SOUTH. A RIDGE, WITH ITS AXIS NEAR THE
GULF COAST, ALSO REMAINS, BUT IT DOES NOT APPEAR TO SIGNIFICANTLY
RESTRICT THE FLOW OF MOISTURE INTO THE REGION, SO BASICALLY THE SAME
WEATHER PATTERN WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS. POPS
SHOULD BE A LITTLE ABOVE CLIMATOLOGY AND A BIT HIGHER THAN THE NGM
MOS INDICATES. THE AVN POPS SEEM TO BE DOING BETTER WHILE THE NGM
TEMPERATURES HAVE BEEN A LITTLE CLOSER TO REALITY.

HSV 068/085 069/086 5335
BHM 070/088 071/088 5535
MGM 070/090 071/090 5434

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jun 18, 1:45 PM CDT, 5 hours 17 minutes before
ALZ001>038-040>050-182100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 PM CDT SUN JUN 18 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A MOIST...UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH AND CENTRAL
ALABAMA THROUGH EARLY TOMORROW.  UPPER LEVEL DISTURBANCES MOVING
NORTHEAST ALONG A NEARLY STATIONARY FRONT WILL AID IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH LATE THIS EVENING.

WHILE NO WIDESPREAD...ORGANIZED SEVERE WEATHER IS EXPECTED...THERE IS
A THREAT FOR SOME THUNDERSTORMS TO PRODUCE STRONG...GUSTY WINDS...
APPROACHING SEVERE LIMITS ACROSS SOUTHERN PORTIONS OF THE AREA THIS
AFTERNOON.  OTHERWISE...EXPECT DANGEROUS LIGHTNING...GUSTY WINDS...
AND LOCALLY HEAVY RAINFALL IN AND NEAR THUNDERSTORMS.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY TODAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:21 PM CDTSevere Thunderstorm WarningBMXJackson24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.